Indiana, 2010Damaging Wind in Indiana, July 18, 2010
July 18, 2010 · NWS PAH · 1 event in 1 county or zone
A line of thunderstorms moved east across the region, supported by the trailing end of a shortwave trough moving east across the Great Lakes region. At the surface, a cold front trailed southwest across Illinois from low pressure over the Chicago area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved east across the region, supported by the trailing end of a shortwave trough moving east across the Great Lakes region. At the surface, a cold front trailed southwest across Illinois from low pressure over the Chicago area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 12:00 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 18, 12:00 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SUN JUL 18 2010
.DISCUSSION...
LATEST REGIONAL RADAR LOOP SHOWS DECAYING MCS MOVING THROUGH THE
HEARTLAND LATE MORNING AND EARLY AFTERNOON. LIGHTNING CHART SHOWS A
PERSISTENT DECREASE IN CONVECTION WITH TIME. SURFACE ANALYSIS SHOWS
MID 70 DEWPOINTS AHEAD OF THE MCS WITH UPPER 60S TO AROUND 70 IN ITS
WAKE. VISIBLE SATELLITE LOOP SHOWS ABUNDANT CLOUD COVER MOVING INTO
THE QUAD STATE WHICH SHOULD NEGATE ANY NEED FOR HEAT ADVISORY TODAY.
HEAVILY WEIGHTED THE 12Z NAM FOR THE FIRST 24 TO 48 HOURS. THIS IS
DUE MAINLY TO THE FACT THAT THE NAM ADVERTISED THIS MCS ON
YESTERDAYS RUNS. ALTHOUGH THE TIMING WAS A BIT SLOW...BY ABOUT SIX
HOURS. IT STILL PICKED UP ON THE MCS LOCATION AND DIRECTION OF
MOVEMENT. THUS ITS ADVERTISING A SIMILAR SCENARIO FOR MONDAY AND
HAVE EMBRACED THIS SOLUTION. ALSO WITH FRONT MEANDERING JUST NORTH
OF THE AREA MOST OF THE WEEK HAVE INTRODUCED OR MAINTAINED DAILY
CHANCES OF TSRA UNTIL FRIDAY. MOST MODEL RUNS REFLECT THE
AFOREMENTIONED PATTERN. HIGH PRESSURE AT THE SURFACE AND ALOFT
RETROGRADES BACK INTO THE REGION FRIDAY...SUPPRESSING TSRA
DEVELOPMENT. FINALLY TOOK THE PLUNGE AND INTRODUCED POPS FOR THE
WEEKEND WITH THE BEST CHANCE APPEARING TO BE SUNDAY ATTM. THIS IS
DUE TO THE HIGH PUSHING OFF THE TOWARD THE EAST COAST AND A WEAK
FRONT MEANDERING ALONG THE NORTHERN PORTIONS OF THE FA.
WILL CONTINUE TO FLIRT WITH HEAT ADVISORY CRITERIA THROUGH THE WEEK.
HOWEVER INDICATIONS FOR NOW SUGGEST SLIGHTLY BELOW ADVISORY
CRITERIA. SOUTHEAST MISSOURI WILL BE THE WARMEST MONDAY BUT SHOULD
STAY JUST A FEW DEGREES BELOW ADVISORY. OTHERWISE ONLY MINOR TWEAKS
TO CURRENT TEMPS FORECAST.
&&
.AVIATION...
WILL HAVE SOME FORM OF THUNDER AT EACH TAF SITE FOR A FEW HOURS THIS
AFTERNOON AS THE MCS MOVES THROUGH. COULD SEE VERY BRIEF IFR
CONDITIONS IN THE STRONGEST STORMS...BUT IN GENERAL FEEL THAT MVFR
RAINS WILL BE THE DOMINANT IMPACT THROUGH THE PERIOD.
WILL ALSO SEE A GUST 25 TO 35KTS AS THE LEADING LINE OF STORMS MOVES
THROUGH THE REGION. SUSPECT THAT WINDS WILL TURN BACK TO THE SOUTH
FAIRLY QUICKLY BEHIND THE MAIN LINE. WILL HAVE NO OTHER
PRECIPITATION IN THE TAFS.
SHOULD SEE VFR CONDITIONS BY 00Z AT ALL TAF SITES. MVFR FOG COULD
DEVELOP IF WE CAN GO CLEAR AND CALM LATE TONIGHT. ALSO HAVE TO
ACCOUNT FOR POTENTIAL MVFR/IFR CEILINGS ONCE AGAIN LATE TONIGHT AND
MONDAY MORNING...MAINLY OVER WEST KENTUCKY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
KH
Hazardous weather outlook, Jul 18, 6:05 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
705 AM CDT SUN JUL 18 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
705 AM CDT SUN JUL 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE QUAD STATE
REGION THIS AFTERNOON AND TONIGHT. DAMAGING WIND GUSTS AND HAIL
WILL BE THE PRIMARY CONCERNS WITH ANY SEVERE STORMS. LOCALLY
HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS.
MINOR FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY...
GENERALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. DAMAGING
WIND GUSTS AND HAIL WOULD BE THE MAIN HAZARDS.
A PROLONGED PERIOD OF HOT WEATHER WITH AFTERNOON HEAT INDICES
OVER 100 DEGREES IS EXPECTED MUCH OF NEXT WEEK OVER SOUTHEAST
ILLINOIS AND THE WESTERN TIP OF KENTUCKY. THIS HEAT WILL BEGIN TO
BUILD FURTHER NORTH AND EAST AND THE WEEK PROGRESSES.
MINOR FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT AND
MONDAY.
Thunderstorm Wind, Spencer
- When
- July 18, 1:13 PM CST
- Where
- Spencer County, 5 mi N of Rockport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.952, -87.050
A wind gust to 59 mph was measured in an open field. Winds were sustained from 35 to 45 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 18, 20102 deaths · 1 in hail · 7 events
- Tornado and Flash Flooding in Missouri, July 18 to 21, 20101 death · 2 injured · $400,000 · EF0 · 25 events
- Heat in Illinois, July 18, 20101 death · 1 event
- Flooding in Iowa, July 18 to 31, 2010$870,000 · 10 events
- Tornado and Damaging Winds in Michigan, July 18, 2010$300,000 · EF0 · 3 events
- Damaging Wind and Heavy Rain in Georgia, July 18, 2010$303,000 · 50 kt wind · 2 events
- Tornado and Hail in Michigan, July 18, 2010$115,000 · EF0 · 14 events
- Hail and Damaging Winds in Montana, July 18, 2010$120,000 · 1.75 in hail · 6 events
- Damaging Wind in Kentucky, July 18, 2010$100,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, July 18, 2010$75,000 · 82 kt wind · 1 event
- Tornado and Hail in Michigan, July 18, 20101 injured · $34,000 · EF0 · 4 events
- Tornado and Damaging Wind in Wisconsin, July 18, 20101 injured · $30,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243256.